Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 439, NWS Jackson, MS

November 29, 2016Franklin Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Nov 29, 2016, 7:49 PM CST for Franklin Parish, Louisiana. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 29, 2016, 7:49 PM CST (01:49 UTC)
Expired
Nov 29, 2016, 8:30 PM CST
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Franklin Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 153 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 29, 7:57 PM CSTHAIL 13 S Winnsboro, LAAT CHASE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 29, 1:48 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2016-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2016-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 391 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1191 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
391 m²/s²
0-3 km storm-relative helicity
488 m²/s²
Significant tornado parameter
3.5
Supercell composite
15.4

Open this sounding in Storm Lab

The text

As transmitted.

247 
WUUS54 KJAN 300149
SVRJAN
LAC041-300230-
/O.NEW.KJAN.SV.W.0439.161130T0149Z-161130T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CST TUE NOV 29 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FRANKLIN PARISH IN NORTHEASTERN LOUISIANA...

* UNTIL 830 PM CST

* AT 749 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  LIDDIEVILLE...OR NEAR WINNSBORO...MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WINNSBORO AROUND 755 PM CST. 
  CROWVILLE AROUND 805 PM CST. 
  BAKERS AROUND 815 PM CST. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GILBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA.

LAT...LON 3215 9189 3239 9148 3236 9145 3235 9150
      3234 9147 3232 9147 3232 9150 3229 9150
      3230 9152 3225 9152 3225 9156 3223 9154
      3224 9151 3220 9154 3220 9149 3211 9151
      3198 9182 3209 9189 3209 9188 3212 9187
TIME...MOT...LOC 0149Z 239DEG 43KT 3211 9179 

HAIL...1.00IN
WIND...60MPH
 
$$

DB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 3:49 PM CST, 4 hours earlier.

Area forecast discussion, Nov 29, 3:49 PM CST, 4 hours before
Area Forecast Discussion
National Weather Service Jackson MS
349 PM CST Tue Nov 29 2016

...SEVERE WEATHER ONGOING THIS AFTERNOON INTO EARLY WEDNESDAY...

.DISCUSSION...
Tonight through Wednesday...Latest satellite imagery showed a closed
upper low over Western MN. Strong southwest flow continued across the
region around the closed feature. This feature was associated with a
130 plus knot upper jet. On the surface a warm front was pushing
north bringing in a moist unstable airmass in strong low level
southerly flow in response to the developing storm system. A cold
front was located across the Southern Plains. Area radars were
picking up some isolated severe storms across the CWA with a tornado
watch in effect until 9 pm. For late this afternoon into tonight deep
strong shear, 300-400 effective helicity, and instability will
continue to increase across the region which will favor the
development of severe storms with some tornadoes possible. Latest CAM
guidance shows some isolated severe storms for this afternoon and a
broken QLCS for tonight along the cold front. A better severe risk
develops for tonight as a 40-50 knot low level jet and 0-6 km shear
60-70 knots develops. This will help to support a risk of tornadoes
across the CWA during the overnight hours. Timing across the region
will be tough to pin down due to the large window of severe weather
time from now to 4 am. With the strong low level shear in place a one
or two strong tornadoes may be possible. SPC has put some of our
northern counties for a moderate risk of severe with the strong
tornado potential. With the possibility of nighttime
tornadoes,residents are urged to have an emergency plan in place
should Watches or Warnings be issued for their location. This will be
aided by a strong shortwave moving through the Southern Plains. The
models shows a broken line moving ahead of the front across the
region for tonight. The line will be generally parallel to deep layer
flow, which will promote the linear mode of the broken line. So the
primary risks for tonight will be tornadoes, damaging winds, and
quarter sized hail. The line is expected to move out of the CWA by 4
am. QPF totals of 1 to 2 inches across eastern portions of the
forecast area indicate a marginal threat for flooding, but recent
long-term dry conditions in those areas should limit the overall
threat for flash flooding tonight. Heavy rainfall could still produce
localized flooding in low areas. In the wake of the front the rains
will exit the region by Wednesday afternoon. High pressure will build
into the region from the west during the afternoon.

As far as temps are concern lows tonight will be in the upper 40s
northwest to the lower 60s southeast. Highs for Wednesday will range
from the upper 50s northwest to the upper 60s southeast./17/

Wednesday night through next Monday....Slightly cooler drier
conditions will exist across the region behind the front Wednesday
night through Friday, as surface high pressure builds into the
forecast area and quasi-zonal flow sets up over the region.
Temperatures will be a little closer to normal through Friday as
highs range from the upper 50s and lower 60s, and overnight lows dip
back into the 30s.

Models continue to generally agree with another slug of moisture and
rain filtering into the ArkLaMiss by mid-weekend as a low pressure
system develops along the Texas Coast/Gulf of Mexico, and shifts
east northeast towards the north central gulf coast. This moisture
will overspread the forecast area late Saturday into Sunday. There
does remain some timing differences between the ECMWF, GFS, and
Canadian with regard to this system.  With this said, we should
maintain a cool rain late Saturday through at least early Monday as
temperatures during this time period will generally range from the
mid 50s to lower 60s for highs, and lows each night fall into the
middle 40s. /19/

&&

.AVIATION...
18Z TAF discussion
Increasing moisture from the south will lead to a potential for
scattered showers and some strong thunderstorms this afternoon.
General timing and location of storms will require taf amendments as
convection develops. There is greater confidence in severe storms
after 00Z Wednesday, so have timing of greatest confidence for
impacts from these storms in TAFs. Expect gusty and erratic winds,
locally heavy rainfall, and MVFR or lower conditions as showers and
storms move through each site. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       56  63  35  60 / 100  27   1   0
Meridian      60  66  35  61 / 100  71   2   0
Vicksburg     51  62  33  61 /  90  10   0   0
Hattiesburg   63  68  37  63 /  99  74   2   0
Natchez       54  63  36  59 /  92  13   0   0
Greenville    49  59  34  58 /  95   9   0   0
Greenwood     51  60  33  58 /  96  11   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

17/19
Hazardous weather outlook, Nov 29, 2:11 PM CST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CST TUE NOV 29 2016

ARZ074-MSZ018-302015-
ASHLEY-BOLIVAR-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH LATE
TONIGHT...PRIMARILY FROM 5 PM TUESDAY THROUGH MIDNIGHT. THE MAIN
HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER SIZED
HAIL...AND TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE
THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

ARZ075-302015-
CHICOT-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS LATE THIS AFTERNOON THROUGH
LATE TONIGHT...PRIMARILY FROM 5 PM TUESDAY THROUGH MIDNIGHT. THE
MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER
SIZED HAIL...AND A TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT
ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ007>009-015-016-023>026-MSZ025>051-053>057-059>065-072-302015-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE
THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST
CHANCES PRIMARILY FROM 7 PM TUESDAY THROUGH 2 AM WEDNESDAY. THE MAIN
HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND
GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

MSZ019-052-058-066-073-074-302015-
SUNFLOWER-LAUDERDALE-CLARKE-JONES-LAMAR-FORREST-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...NORTHWEST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE
THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST
CHANCES PRIMARILY FROM 10 PM TUESDAY THROUGH 4 AM WEDNESDAY. THE MAIN
HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND
GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE*.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

TROPICAL PAGE...
   WWW.WEATHER.GOV/JAN/TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/ONLINE/
   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Nov 29, 6:59 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
659 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TORNADO          5 E VERNON              32.97N 88.85W
11/29/2016                   WINSTON            MS   EMERGENCY MNGR

            4 HOMES DESTROYED ON EBENEZER CHURCH ROAD AND 2
            STRUCTURES ON COUNTY LINE ROAD

&&

PARKER
Local storm report, Nov 29, 7:04 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
704 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TORNADO          5 NNW GHOLSON           33.00N 88.78W
11/29/2016                   NOXUBEE            MS   EMERGENCY MNGR

            TREES DOWN ON BUTLER ROAD

&&

PARKER
Local storm report, Nov 29, 7:13 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
713 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             2 W BRANDON             32.28N 90.04W
11/29/2016  E1.25 INCH       RANKIN             MS   PUBLIC

            ONE INCH HAIL HAD COVERED THE GROUND.

&&

17
Local storm report, Nov 29, 7:17 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
717 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             4 NW HOLCOMB            33.80N 90.03W
11/29/2016  E1.00 INCH       GRENADA            MS   TRAINED SPOTTER

            ALSO SOME MINOR STREET FLOODING OCCURRED WITH WINDS SPEED
            ESTIMATED AT AROUND 50 MPH. SMALL TREE LIMBS WERE ON THE
            GROUND.

&&

17
Local storm report, Nov 29, 7:29 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
729 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             NW ALCORN               31.88N 91.14W
11/29/2016  E1.00 INCH       CLAIBORNE          MS   PUBLIC

            QUARTER SIZED HAIL OCCURRED ON THE ALCORN STATE
            UNIVERSITY CAMPUS.

0210 PM     HAIL             1 N PORT GIBSON         31.97N 90.98W
11/29/2016  E1.00 INCH       CLAIBORNE          MS   STORM CHASER

0250 PM     HAIL             METCALFE                33.45N 91.00W
11/29/2016  E1.25 INCH       WASHINGTON         MS   PUBLIC

0255 PM     HAIL             2 E LIDDIEVILLE         32.14N 91.81W
11/29/2016  E1.00 INCH       FRANKLIN           LA   PUBLIC

            REPORTED ON ERSKIN ROAD

0320 PM     HAIL             4 W BRANDON             32.28N 90.07W
11/29/2016  E1.75 INCH       RANKIN             MS   LAW ENFORCEMENT

0324 PM     HAIL             5 SW DODDSVILLE         33.61N 90.59W
11/29/2016  E2.75 INCH       SUNFLOWER          MS   EMERGENCY MNGR

0324 PM     HAIL             2 W BRANDON             32.28N 90.04W
11/29/2016  E1.25 INCH       RANKIN             MS   PUBLIC

            ONE INCH HAIL HAD COVERED THE GROUND.

0324 PM     HAIL             2 W BRANDON             32.28N 90.04W
11/29/2016  M1.25 INCH       RANKIN             MS   PUBLIC

0359 PM     TORNADO          LEESBURG                32.44N 89.76W
11/29/2016                   RANKIN             MS   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN IN THE AREA.

0400 PM     TORNADO          2 N FORKVILLE           32.49N 89.66W
11/29/2016                   SCOTT              MS   EMERGENCY MNGR

            A 250 TO 300 YARD SWATH OF DAMAGE FROM HIGHWAY 481 TO
            DEBATES ROAD, ROOF DAMAGE ON MEJELK ROAD. ON RENFORE ROAD
            A TREE HAD FALLEN ON A MOBILE HOME. TREES WERE BLOWN DOWN
            ON RED BEATIN ROAD AND EAST ON HIGHWAY 13. TREES WERE
            BLOWN DOWN ON TURNER ROAD. ON REEVES ROAD A TREE HAD
            FALLEN ON A HOUSE WITH TWO SHEDS DESTROYED. NO INJURIES
            WERE REPORTED.

0400 PM     HAIL             TCHULA                  33.18N 90.22W
11/29/2016  E1.00 INCH       HOLMES             MS   PUBLIC

0402 PM     TORNADO          2 S BRANCH              32.40N 89.71W
11/29/2016                   SCOTT              MS   EMERGENCY MNGR

            TREES AND POWER LINES ARE DOWN IN ITS PATH.

0411 PM     TORNADO          2 N FORKVILLE           32.49N 89.66W
11/29/2016                   SCOTT              MS   TRAINED SPOTTER

            ON HIGHWAY 13 TREES AND POWER POLES WERE BLOWN DOWN.

0415 PM     HAIL             4 NW HOLCOMB            33.80N 90.03W
11/29/2016  E1.00 INCH       GRENADA            MS   TRAINED SPOTTER

            ALSO SOME MINOR STREET FLOODING OCCURRED WITH WINDS SPEED
            ESTIMATED AT AROUND 50 MPH. SMALL TREE LIMBS WERE ON THE
            GROUND.

0420 PM     HAIL             LIDDIEVILLE             32.14N 91.85W
11/29/2016  E1.00 INCH       FRANKLIN           LA   EMERGENCY MNGR

0422 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
11/29/2016                   GRENADA            MS   EMERGENCY MNGR

            SCATTERED TREES WERE BLOWN DOWN ACROSS THE NORTH WEST AND
            EAST PORTIONS OF THE COUNTY. CITY OF GRENADA HAD SOME
            TREES BLOWN DOWN. A HOUSE RECEIVED SOME MAJOR DAMAGE ON
            MCSWINE ROAD NEAR THE TALLATCHIE COUNTY LINE.

0423 PM     HAIL             5 N GRENADA             33.85N 89.81W
11/29/2016  E1.00 INCH       GRENADA            MS   PUBLIC

0424 PM     HAIL             GRENADA                 33.78N 89.81W
11/29/2016  E1.00 INCH       GRENADA            MS   LAW ENFORCEMENT

0426 PM     FUNNEL CLOUD     GRENADA                 33.78N 89.81W
11/29/2016                   GRENADA            MS   TRAINED SPOTTER

0429 PM     HAIL             LIDDIEVILLE             32.14N 91.85W
11/29/2016  E1.00 INCH       FRANKLIN           LA   TRAINED SPOTTER

0430 PM     HAIL             WALNUT GROVE            32.60N 89.46W
11/29/2016  E1.50 INCH       LEAKE              MS   FIRE DEPT/RESCUE

0430 PM     HAIL             VAIDEN                  33.33N 89.75W
11/29/2016  E1.00 INCH       CARROLL            MS   PUBLIC

0431 PM     HAIL             5 NE REDWOOD            32.54N 90.75W
11/29/2016  E1.00 INCH       WARREN             MS   EMERGENCY MNGR

0440 PM     FUNNEL CLOUD     LIDDIEVILLE             32.14N 91.85W
11/29/2016                   FRANKLIN           LA   EMERGENCY MNGR

0441 PM     HAIL             2 W MADDEN              32.68N 89.38W
11/29/2016  E2.00 INCH       LEAKE              MS   PUBLIC

0450 PM     HAIL             4 SSE EDINBURG          32.75N 89.31W
11/29/2016  E2.75 INCH       NESHOBA            MS   EMERGENCY MNGR

            MARBLE TO UP TO BASEBALL SIZED HAIL WAS OBSERVED BETWEEN
            HOPE AND LAUREL HILL

0450 PM     HAIL             KILMICHAEL              33.44N 89.57W
11/29/2016  E0.75 INCH       MONTGOMERY         MS   EMERGENCY MNGR

0453 PM     HAIL             4 NE MADDEN             32.72N 89.30W
11/29/2016  E0.75 INCH       NESHOBA            MS   EMERGENCY MNGR

0500 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
11/29/2016                   GRENADA            MS   EMERGENCY MNGR

            ON MCSWINE ROAD 3 HOMES WERE DAMAGE WITH ONE ROOF DAMAGE.

0500 PM     HAIL             BENTONIA                32.65N 90.37W
11/29/2016  E1.00 INCH       YAZOO              MS   PUBLIC

0531 PM     HEAVY RAIN       KILMICHAEL              33.44N 89.57W
11/29/2016  M2.00 INCH       MONTGOMERY         MS   EMERGENCY MNGR

            2 INCH RAIN MEASURED IN 45 MINUTES

0550 PM     TORNADO          5 E VERNON              32.97N 88.85W
11/29/2016                   WINSTON            MS   TRAINED SPOTTER

            TREES DOWN ON EBENEZER CHURCH ROAD

0550 PM     TORNADO          5 E VERNON              32.97N 88.85W
11/29/2016                   WINSTON            MS   EMERGENCY MNGR

            4 HOMES DESTROYED ON EBENEZER CHURCH ROAD AND 2
            STRUCTURES ON COUNTY LINE ROAD

0550 PM     HAIL             1 WSW MONTPELIER        33.71N 88.96W
11/29/2016  E1.75 INCH       CLAY               MS   EMERGENCY MNGR

0555 PM     HAIL             GRENADA                 33.78N 89.81W
11/29/2016  E1.00 INCH       GRENADA            MS   EMERGENCY MNGR

0556 PM     TORNADO          5 NNW GHOLSON           33.00N 88.78W
11/29/2016                   NOXUBEE            MS   EMERGENCY MNGR

            TREES DOWN ON BUTLER ROAD

0620 PM     HAIL             GALION                  32.86N 91.75W
11/29/2016  E1.75 INCH       MOREHOUSE          LA   BROADCAST MEDIA

&&

17
Special weather statement, Nov 29, 7:41 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
741 PM CST TUE NOV 29 2016

LAZ023-300230-
FRANKLIN LA-
741 PM CST TUE NOV 29 2016

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN PARISH UNTIL 830 PM
CST...

AT 741 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LIDDIEVILLE...OR 10 MILES SOUTHWEST OF WINNSBORO...MOVING
NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  JIGGER AROUND 745 PM CST.
  WINNSBORO AROUND 750 PM CST.
  CROWVILLE AROUND 805 PM CST.
  BAKERS AROUND 810 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BASKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA.

LAT...LON 3209 9187 3214 9190 3217 9189 3218 9184
      3225 9177 3241 9151 3241 9148 3236 9145
      3234 9150 3232 9147 3230 9152 3225 9152
      3225 9156 3224 9151 3221 9155 3220 9149
      3211 9150 3197 9189 3204 9190 3207 9193
TIME...MOT...LOC 0141Z 239DEG 44KT 3208 9187

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 6:04 PM CSTSpecial Weather StatementJANMorehouse26 min
Nov 29, 6:06 PM CSTSevere Thunderstorm WarningJANMorehouse39 min
Nov 29, 6:42 PM CSTSevere Thunderstorm WarningJANMorehouse, West Carroll30 min
Nov 29, 7:41 PM CSTSpecial Weather StatementJANFranklin49 min
Nov 29, 8:02 PM CSTSpecial Weather StatementJANMorehouse28 min
Nov 29, 8:20 PM CSTSpecial Weather StatementJANMadison40 min
Nov 29, 8:25 PM CSTSpecial Weather StatementJANWest Carroll50 min
Nov 29, 8:42 PM CSTSevere Thunderstorm WarningJANMadison, Tensas63 min
Nov 29, 9:14 PM CSTTornado WarningJANMadison61 min
Nov 29, 9:38 PM CSTSevere Thunderstorm WarningJANCatahoula, Franklin67 min
Nov 29, 9:55 PM CSTTornado WarningJANTensas41 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.